MAUDE Adverse Event Report: CAREFUSION MICROBORE QUAD-FUSE EXTENSION SET, 4 IV; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MICROBORE QUAD-FUSE EXTENSION SET, 4 IV; SET, EXTENSION, INTRAVASCULAR
Model Number MZ9275
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported that when checking the patient iv lines a crack was noted at the luer connector.The nurse attempted to disconnect the extension set however it cracked further and was difficult to remove.There was no report patient harm.The event occurred nicu.
 
Additional Manufacturer Narrative
Baby boy the customer¿s report of a cracked luer connector was confirmed.Visual inspection of the set identified a crack in the male luer.Closer inspection under a lab microscope observed no stress marks or tool marks.Due to the broken male luer collar, functional tests could not be performed.The root cause of the male luer crack was not determined.
 
Event or Problem Description

Brand Name
MICROBORE QUAD-FUSE EXTENSION SET, 4 IV
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8075559
Report Number9616066-2018-02200
Device Sequence Number16685777
Product Code FPA
UDI-Device Identifier10885403240768
UDI-Public10885403240768
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberMZ9275
Device Catalogue NumberMZ9275
Device Lot Number18086556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRI TUBING, THERAPY DATE (B)(6) 2018
Patient Age4 DA